Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 2006, 10:13 PM CST for Howard County, Sevier County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 10:13 PM CST (04:13 UTC)
- Expired
- Jan 12, 2006, 11:15 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Howard County, AR, Sevier County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:56 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 12, 7:56 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 756 PM CST THU JAN 12 2006 .DISCUSSION... UPDATED TO INCLUDE TORNADO WATCH NUMBER 13 AND MAKE CHANGES TO CHANCE OF RAIN FOR AFFECTED PARISHES AND COUNTIES. BAND OF SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING OVER SE OK AND INTO EXTREME NW AR AND SW MO. THIS DEVELOPMENT WAS ALONG AND NEAR A COLD FRONT. THE FRONT WAS SPREADING EAST AND EXTENDED FROM NEAR THE DALLAS/FORT WORTH AREA INTO SW MO AND ON NORTHEAST TO THE GREAT LAKES. && .PRELIMINARY POINT TEMPS/POPS... SHV 49 62 36 64 / 60 0 0 0 MLU 52 62 34 61 / 60 20 0 0 DEQ 40 61 27 62 / 50 0 0 0 TXK 48 61 36 64 / 50 0 0 0 ELD 47 60 31 62 / 60 0 0 0 TYR 46 63 34 64 / 50 0 0 0 GGG 47 63 32 63 / 50 0 0 0 LFK 49 65 32 67 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/15
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU JAN 12 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU JAN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS. A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS. INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED BY TONIGHT. 14
In the hours before
Local storm report, Jan 12, 9:21 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BATTIEST 34.40N 94.93W
01/12/2006 0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZED HAIL NORTHWEST OF BETHEL NEAR BATTIEST
&&
15Local storm report, Jan 12, 9:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL VALLIANT 34.00N 95.09W
01/12/2006 0.75 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT
&&
15Local storm report, Jan 12, 10:04 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL IDABEL 33.90N 94.82W
01/12/2006 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
PENNY SIZED HAIL IN IDABEL
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:41 PM CST | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Jan 12, 9:54 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Titus | 66 min |
| Jan 12, 11:27 PM CST | Severe Thunderstorm Warning | SHV | Cass | 63 min |
| Jan 13, 4:39 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 13 hr |
| Jan 13, 12:06 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Jan 13, 12:18 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 57 min |
| Jan 13, 12:54 AM CST | Severe Thunderstorm Warning | SHV | Webster | 51 min |
| Jan 12, 11:21 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| Jan 13, 12:00 AM CST | Severe Thunderstorm Warning | SHV | Lafayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.